Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 98, NWS Tallahassee, FL

September 19, 200616 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 19, 2006, 2:30 PM CDT for 16 counties in Florida. It took effect at Sep 20, 2006, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2006, 2:30 PM CDT (19:30 UTC)
In effect from
Sep 20, 2006, 1:00 PM CDT
Expired
Sep 20, 2006, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2068 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 191930
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT TUE SEP 19 2006

...A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL
LEVELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND EARLY
EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES
DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL
LEVELS...

.DISCUSSION...SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST
AS A COLD FRONT PUSHES ACROSS THE REGION TONIGHT. AFTER THE FRONT
PASSES...WE WILL EXPERIENCE COOLER NIGHTTIME TEMPERATURES ALONG WITH
LOWER DAYTIME RELATIVE HUMIDITIES THROUGH THE REMAINDER OF THE
WEEK.

FLZ007-009>019-026>029-034-201130-
/O.UPG.KTAE.FW.A.0080.060920T1700Z-060920T2300Z/
/O.NEW.KTAE.FW.W.0098.060920T1800Z-060920T2300Z/
/O.NEW.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
230 PM CDT TUE SEP 19 2006 /330 PM EDT TUE SEP 19 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA
THURSDAY AFTERNOON AND EARLY EVENING DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY.

LISTEN FOR LATER FORECASTS AND POSSIBLE ADDITIONAL RED FLAG
WARNINGS.

$$

BARRY
3 follow-up statements
000 
WWUS82 KTAE 200803
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 AM EDT WED SEP 20 2006

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND
EARLY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG
BEND COUNTIES EXCEPT FOR THE IMMEDIATE COAST DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND
EARLY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG
BEND COUNTIES EXCEPT FOR THE IMMEDIATE COAST DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...DRIER AIR WILL MOVE IN OVER THE REGION TODAY BEHIND
A COLD FRONT. RELATIVE HUMIDITIES WILL DROP TO BELOW 35 PERCENT
THIS AFTERNOON EXCEPT FOR AREAS ALONG THE IMMEDIATE COAST. SIMILAR
CONDITIONS ARE EXPECTED ON THURSDAY.

FLZ007-009>019-026>029-034-201615-
/O.CON.KTAE.FW.W.0098.060920T1800Z-060920T2300Z/
/O.CON.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
303 AM CDT WED SEP 20 2006 /403 AM EDT WED SEP 20 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME AREA
THURSDAY AFTERNOON AND EARLY EVENING DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY.

$$

MCNATT
000 
WWUS82 KTAE 201934
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT WED SEP 20 2006

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR
ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES EXCEPT FOR
THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE HUMIDITY LESS
THAN 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
ALL OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND COUNTIES EXCEPT FOR
BAY...GULF AND FRANKLIN COUNTIES DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...THE DRY AIR WILL REMAIN OVER THE REGION THURSDAY. MOISTURE
WILL INCREASE LATE THURSDAY INTO FRIDAY AS WELL AS INCREASING CHANCES
FOR RAIN AS WINDS SHIFT BACK TO THE SOUTH AHEAD OF THE NEXT FRONTAL
SYSTEM. RED FLAG CRITERIA IS EXPECTED TO BE MET FOR ALL BUT A FEW
COASTAL COUNTIES OF NORTH FLORIDA ON THURSDAY.

FLZ012-014-015-202300-
/O.CAN.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/
/O.CON.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/
BAY-GULF-FRANKLIN-
234 PM CDT WED SEP 20 2006 /334 PM EDT WED SEP 20 2006/

...FIRE WEATHER WATCH IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH CONTINUES IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR THURSDAY.

$$

FLZ007-009>011-013-016>019-026>029-034-202300-
/O.UPG.KTAE.FW.A.0081.060921T1800Z-060921T2300Z/
/O.NEW.KTAE.FW.W.0099.060921T1800Z-060921T2300Z/
/O.CON.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
234 PM CDT WED SEP 20 2006 /334 PM EDT WED SEP 20 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH CONTINUES IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 2 PM EDT/ 
1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY
000 
WWUS82 KTAE 202309
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT WED SEP 20 2006

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND
EXCEPT FOR BAY...GULF AND FRANKLIN COUNTIES DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...THE DRY AIR WILL REMAIN OVER THE REGION ON
THURSDAY. RED FLAG CRITERIA IS EXPECTED TO BE MET FOR ALL BUT A 
FEW COASTAL COUNTIES OF NORTH FLORIDA ON THURSDAY. MOISTURE WILL
INCREASE BEGINNING LATE THURSDAY AND CONTINUE INTO FRIDAY AS WELL
AS INCREASING CHANCES FOR RAIN AS WINDS SHIFT BACK TO THE SOUTH
AHEAD OF THE NEXT FRONTAL SYSTEM.

FLZ007-009>011-013-016>019-026>029-034-211130-
/O.EXP.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/
/O.CON.KTAE.FW.W.0099.060921T1800Z-060921T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
609 PM CDT WED SEP 20 2006 /709 PM EDT WED SEP 20 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO
7 PM EDT /6 PM CDT/ THURSDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/
THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE THE FIRE
GROWTH POTENTIAL.

$$

FLZ012-014-015-210015-
/O.EXP.KTAE.FW.W.0098.000000T0000Z-060920T2300Z/
BAY-GULF-FRANKLIN-
609 PM CDT WED SEP 20 2006 /709 PM EDT WED SEP 20 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 19, 1:50 PM CDT, 40 minutes earlier.

Area forecast discussion, Sep 19, 1:50 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE SEP 19 2006

.SYNOPSIS...
THE 16 UTC REGIONAL SURFACE ANALYSIS SHOWS A COLD FRONT FROM KATL
TO KPNS...AND NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT OVER OUR AREA. SCATTERED SHOWERS HAVE ALSO DEVELOPED ALONG
THE ACTUAL COLD FRONT...BUT THESE APPEAR TO BE RELATIVELY SHALLOW
AND HAVE NOT BEEN PRODUCING LIGHTNING STRIKES SO FAR. VAPOR IMAGERY
AND UPPER AIR OBSERVATIONS SHOW AN EASTWARD-PROPAGATING TROUGH
CENTERED OVER THE GREAT LAKES...AND ANOTHER TROUGH DIGGING OVER
THE PACIFIC NORTHWEST.

&&

.SHORT TERM...
(TONIGHT-FRIDAY) UNLIKE THE COLD FRONT THAT MOVED THROUGH OUR
AREA LATE LAST WEEK...WE ARE CONFIDENT THAT THERE WILL BE A
NOTICEABLE CHANGE IN AIRMASS FOR OUR REGION. THE COLD FRONT WILL
CONTINUE MOVING SOUTHEAST ACROSS OUR AREA TONIGHT...BRINING AN END
TO THE RAIN AND MUGGY CONDITIONS. COLD AIR ADVECTION WILL KEEP TEMPERATURES
BELOW AVERAGE WEDNESDAY AND THURSDAY...ESPECIALLY WEDNESDAY NIGHT-
THURSDAY MORNING. AS THE SURFACE HIGH PRESSURE SYSTEM BECOMES
CENTERED OFF THE U.S. EAST COAST ON FRIDAY...THE BOUNDARY LAYER WILL
GRADUALLY WARM AND MOISTEN BUT RAIN CHANCES WILL REMAIN ALMOST
NEGLIGIBLE.

.LONG TERM...
(SATURDAY-TUESDAY) HIGH PRESSURE REMAINS IN CONTROL OF THE LOCAL WEATHER
THROUGH FRIDAY. A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS
WILL BEGIN TO MOVE NORTHEAST INTO THE UPPER GREAT LAKES FRIDAY
AFTERNOON. STRONGER RIDGING ALOFT CAUSES THE ASSOCIATED SHORTWAVE
WITH THIS SYSTEM TO WEAKEN AND SHIFT NORTHEAST CAUSING THE SURFACE
FRONTAL BOUNDARY ACROSS THE CENTRAL CONUS TO SHEAR OUT AND WEAKEN
BEFORE APPROACHING OUR FORECAST AREA ON SATURDAY. THERE IS MUCH
UNCERTAINTY ABOUT THE FORECAST AT THIS POINT FROM SATURDAY ON. THE
18/12Z ECMWF IS SHOWING A WEAK FRONTAL PASSAGE THROUGH OUR
FORECAST AREA ON SUNDAY AFTERNOON. HOWEVER...THE GFS DOES NOT SHOW
THIS OCCURRING AND ACCORDINGLY THE MEX GUIDANCE HAS MUCH LOWER
POPS. THE ECMWF DID LEAN TOWARD THIS SOLUTION 24 HOURS AGO...SO I
WONT TOTALLY DISCOUNT IT. GIVEN MUCH UNCERTAINTY ABOUT THE
EXTENDED WITH THIS FRONTAL SYSTEM...WILL OPT TO INCLUDE SLIGHT
CHANCE TO LOW CHANCE POPS FROM SUNDAY THROUGH MONDAY.

TEMPS AFTER FRIDAY LOOK TO BE RUNNING A DEGREE OR TWO ABOVE
CLIMATOLOGY.

&&

.MARINE...
AT 18 UTC OBSERVATIONS AT THE PANAMA CITY AND APALACHICOLA GULF
BUOYS SHOWED WINDS AROUND 20 KT AND 3-4 FT SEAS...BUT THIS IS
PROBABLY DUE TO THE WINDS ASSOCIATED WITH THE SHOWERS AND
THUNDERSTORMS MOVING ACROSS THAT AREA. UPSTREAM
OBSERVATIONS AND MODEL OUTPUT DO NOT SHOW THESE CONDITIONS
LASTING MUCH LONGER...SO OUR WINDS AND SEAS SHOULD REMAIN BELOW
ADVISORY LEVELS.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST WITH WINDS
SHIFTING TO THE NORTHWEST AS THE FRONT PASSES THROUGH THE REGION.
EXPECT BRIEF IFR VSBYS/CIGS WITH THE SCATTERED CONVECTION
...MAINLY AT VLD. SKIES WILL ALSO CLEAR OVERNIGHT AND REMAIN CLEAR
THROUGH WEDNESDAY AFTERNOON.

&&

.FIRE WEATHER...
THE 12 UTC GFS MOS DEWPOINT FORECAST LOOKS REASONABLE FOR
WEDNESDAY AND THURSDAY AFTERNOONS...WITH DEWPOINTS REACHING THE
LOWER 50S. THIS LOOKS LIKE A MARGINAL RED FLAG EVENT FOR PORTIONS
OF OUR FLORIDA ZONES...BUT WE INCLUDED ALL FL ZONES IN CASE THE
DEWPOINTS DROP MORE THAN EXPECTED (WHICH DOES HAPPEN SOMETIMES).

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  64  85  52  85 /  40   0   0   0
PANAMA CITY  67  83  61  84 /  30   0   0   0
DOTHAN       59  80  53  83 /  20   0   0   0
ALBANY       59  83  53  83 /  20   0   0   0
VALDOSTA     62  84  53  84 /  40   0   0   0
CROSS CITY   67  85  53  85 /  60  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

     FIRE WEATHER WATCH FROM 2 PM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

&&

AVIATION...BARRY
LONG TERM...GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Sep 19, 4:58 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 AM EDT TUE SEP 19 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-201000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
458 AM CDT TUE SEP 19 2006 /558 AM EDT TUE SEP 19 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
DEVELOP AND MOVE ACROSS THE REGION AHEAD OF THIS FRONT. A FEW OF
THESE STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS.
ADDITIONALLY...SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL...WHICH COULD CAUSE MINOR FLOODING OF LOW LYING
AREAS...PONDING OF WATER ON AREA ROADWAYS AND OTHER POORLY
DRAINING AREAS. MOTORISTS ARE ENCOURAGED TO SLOW DOWN WHEN IN...OR
NEAR...ANY SHOWER OR THUNDERSTORM. REMEMBER...NEVER DRIVE YOUR CAR
INTO ANY FLOODED ROADWAY.

THE COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING WITH
SHOWERS AND THUNDERSTORMS COMING TO AN END FROM THE WEST TO EAST
TONIGHT AS A MUCH COOLER AND DRIER AIRMASS OVERSPREADS THE REGION.

DUE TO STRONG ONSHORE WINDS THERE IS A MODERATE RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE COLD FRONT WILL BE EAST OF THE REGION ON WEDNESDAY WITH HIGH
PRESSURE REMAINING IN CONTROL OF THE LOCAL WEATHER THROUGH FRIDAY.
THE MUCH COOLER AND DRIER AIR USHERED IN BEHIND THIS FRONT WILL
DROP MORNING TEMPERATURES INTO THE LOWER 50S BY THURSDAY MORNING
ACROSS MUCH OF THE REGION. THE MUCH DRIER AIR WILL ALSO CREATE CONDITIONS
FAVORABLE FOR THE ENHANCEMENT OF ANY WILDFIRES THAT MAY DEVELOP ON
WEDNESDAY AND THURSDAY AFTERNOONS IN NORTH FLORIDA DUE TO LOW
RELATIVE HUMIDITIES.

BY SATURDAY...INCREASING LOW LEVEL MOISTURE AND AN APPROACHING
FRONTAL BOUNDARY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
BACK TO THE FORECAST THROUGH THE REMAINDER OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
TODAY...ESPECIALLY FOR THE POSSIBILITY OF MINOR FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Sep 19, 8:49 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 AM EDT TUE SEP 19 2006

FLZ010>013-191445-
BAY-CALHOUN-JACKSON-WASHINGTON-
849 AM CDT TUE SEP 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...JACKSON
AND WASHINGTON COUNTIES FOR STRONG THUNDERSTORMS...

* UNTIL 945 AM CDT

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF CHIPLEY
TO 16 MILES SOUTHEAST OF SANTA ROSA BEACH...MOVING EAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND ALSO FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT 850 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Sep 19, 9:39 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EDT TUE SEP 19 2006

FLZ011>014-016-017-026-027-GAZ155>157-191615-
BAY-CALHOUN-DECATUR-GADSDEN-GRADY-GULF-JACKSON-LEON-LIBERTY-SEMINOLE-
WAKULLA-
1039 AM EDT TUE SEP 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...DECATUR...
GADSDEN...GRADY...GULF...JACKSON...LEON...LIBERTY...SEMINOLE AND
WAKULLA COUNTIES DUE TO STRONG THUNDERSTORMS...

* UNTIL 1215 PM EDT(1115 AM CDT)

AT 1037 AM EDT(937 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM 9 MILES SOUTHWEST OF DONALSONVILLE TO 5 MILES
NORTHWEST OF BLOUNTSTOWN TO PANAMA CITY...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  BLOUNTSTOWN BY 945 AM CDT.
  CHATTAHOOCHEE BY 1055 AM EDT.
  BAINBRIDGE BY 1115 AM EDT.
  QUINCY BY 1125 AM EDT.
  WHIGHAM BY 1145 AM EDT.
  CAIRO BY 1155 AM EDT.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

22-BARRY
Special weather statement, Sep 19, 11:12 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EDT TUE SEP 19 2006

FLZ015-017>019-026>028-191745-
FRANKLIN-JEFFERSON-LEON-LIBERTY-MADISON-TAYLOR-WAKULLA-
1212 PM EDT TUE SEP 19 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...JEFFERSON...
LEON...LIBERTY...MADISON...TAYLOR AND WAKULLA COUNTIES FOR STRONG
THUNDERSTORMS...

* UNTIL 145 PM EDT

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS OVER THE WESTERN FLORIDA BIG BEND
COUNTIES OF LIBERTY...LEON...FRANKLIN AND WAKULLA...MOVING EAST AT
25 MPH. THESE STORMS WILL MOVE INTO JEFFERSON...TAYLOR AND MADISON
COUNTIES WITHIN THE NEXT HOUR.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

22-BARRY
Special weather statement, Sep 19, 1:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT TUE SEP 19 2006

FLZ034-191930-
DIXIE-
255 PM EDT TUE SEP 19 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 330 PM EDT

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CROSS CITY...MOVING EAST AT
25 MPH.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...HEAVY
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:13 AM CDTSpecial Marine WarningTAE2 hr
Sep 19, 11:22 AM CDTSpecial Marine WarningTAE113 min
Sep 19, 2:30 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.